August 2017, 37(8): 4347-4378. doi: 10.3934/dcds.2017186

Statistical and deterministic dynamics of maps with memory

1. 

Department of Mathematics and Statistics, Concordia University, 1455 de Maisonneuve Blvd. West, Montreal, Quebec H3G 1M8, Canada

2. 

Department of Mathematics, Honghe University, Mengzi, Yunnan 661100, China

3. 

Department of Mathematics and Statistics, Concordia University, 1455 de Maisonneuve Blvd. West, Montreal, Quebec H3G 1M8, Canada

* Corresponding author: Paweł Góra

Received  April 2016 Revised  May 2017 Published  April 2017

Fund Project: The research of the authors was supported by NSERC grants. The research of Z. Li was also supported by NNSF of China (No. 11601136) and Doctor/Master grant at Honghe University (No. XJ16B07)

We consider a dynamical system to have memory if it remembers the current state as well as the state before that. The dynamics is defined as follows: $x_{n+1}=T_{\alpha }(x_{n-1}, x_{n})=\tau (\alpha \cdot x_{n}+(1-\alpha)\cdot x_{n-1}), $ where $\tau$ is a one-dimensional map on $I=[0, 1]$ and $0 < \alpha < 1$ determines how much memory is being used. $T_{\alpha }$ does not define a dynamical system since it maps $U=I\times I$ into $I$. In this note we let $\tau $ be the symmetric tent map. We shall prove that for $0 < \alpha < 0.46, $ the orbits of $\{x_{n}\}$ are described statistically by an absolutely continuous invariant measure (acim) in two dimensions. As $\alpha $ approaches $0.5 $ from below, that is, as we approach a balance between the memory state $x_{n-1}$ and the present state $x_{n}$, the support of the acims become thinner until at $\alpha =0.5$, all points have period 3 or eventually possess period 3. For $% 0.5 < \alpha < 0.75$, we have a global attractor: for all starting points in $U$ except $(0, 0)$, the orbits are attracted to the fixed point $(2/3, 2/3).$ At $%\alpha=0.75, $ we have slightly more complicated periodic behavior.

Citation: Paweł Góra, Abraham Boyarsky, Zhenyang LI, Harald Proppe. Statistical and deterministic dynamics of maps with memory. Discrete & Continuous Dynamical Systems - A, 2017, 37 (8) : 4347-4378. doi: 10.3934/dcds.2017186
References:
[1]

P. Góra, A. Boyarsky and Z. Li, Singular SRB measures for a non 1-1 map of the unit square, Journal of Stat. Physics, 165 (2016), 409-433, available at http://arxiv.org/abs/1607. 01658, full-text view-only version: http://rdcu.be/kod0 doi: 10.1007/s10955-016-1620-y.

[2]

F. Dyson, Birds and Frogs, Notices of Amer. Math. Soc., 56 (2009), 212-223.

[3]

J. Maynard Smith, Mathematical Ideas in Biology, Cambridge University Press, 1968. doi: 10.1017/CBO9780511565144.

[4]

B. Saussol, Absolutely continuous invariant measures for multidimensional expanding maps, Israel J. Math., 116 (2000), 223-248. doi: 10.1007/BF02773219.

[5]

M. Tsujii, Absolutely continuous invariant measures for piecewise real-analytic expanding maps on the plane, Commun. Math Phys., 208 (2000), 605-622. doi: 10.1007/s002200050003.

[6]

G. -C. Wu and D. Baleanu, Discrete chaos in fractional delayed logistic maps, Nonlinear Dynam., 80 (2015), 1697-1703. doi: 10.1007/s11071-014-1250-3.

[7]

L. Zou, A lower bound for the smallest singular value, J. Math. Inequal., 6 (2012), 625-629. doi: 10.7153/jmi-06-60.

show all references

References:
[1]

P. Góra, A. Boyarsky and Z. Li, Singular SRB measures for a non 1-1 map of the unit square, Journal of Stat. Physics, 165 (2016), 409-433, available at http://arxiv.org/abs/1607. 01658, full-text view-only version: http://rdcu.be/kod0 doi: 10.1007/s10955-016-1620-y.

[2]

F. Dyson, Birds and Frogs, Notices of Amer. Math. Soc., 56 (2009), 212-223.

[3]

J. Maynard Smith, Mathematical Ideas in Biology, Cambridge University Press, 1968. doi: 10.1017/CBO9780511565144.

[4]

B. Saussol, Absolutely continuous invariant measures for multidimensional expanding maps, Israel J. Math., 116 (2000), 223-248. doi: 10.1007/BF02773219.

[5]

M. Tsujii, Absolutely continuous invariant measures for piecewise real-analytic expanding maps on the plane, Commun. Math Phys., 208 (2000), 605-622. doi: 10.1007/s002200050003.

[6]

G. -C. Wu and D. Baleanu, Discrete chaos in fractional delayed logistic maps, Nonlinear Dynam., 80 (2015), 1697-1703. doi: 10.1007/s11071-014-1250-3.

[7]

L. Zou, A lower bound for the smallest singular value, J. Math. Inequal., 6 (2012), 625-629. doi: 10.7153/jmi-06-60.

Figure 1.  Absolute values of the eigenvalues of the derivatives of $G_1$ (red) and $G_2$ (green) as functions of $\alpha$
Figure 2.  Examples of partitions for map $G$
Figure 3.  Partition into $A_1$ and $A_2$ for a) $\alpha=0.34$ and b) $\alpha=0.74$
Figure 4.  a) Singular values for matrices $D_2D_1$ and $D_1D_1$. The lower curve intersects level 1 at $\alpha_1\sim 0.24760367$. b) Singular values for matrices $D_2D_2$ and $D_1D_2$. The lower curve intersects level 1 at $\sim 0.3709557543$
Figure 5.  Singular values of $D_1D_2D_2$ or $D_2D_2D_2$
Figure 6.  First two images of $A_1$ for a) $\alpha=0.25290169942$ and b) $\alpha=0.320169942$
Figure 7.  a) Functions $cx,cy,cc$ in Proposition 9. b)Functions $cx+cc$ and $cx+cy+cc$ in Proposition 9
Figure 8.  Functions $cx, cy, cc$ and their sums in Proposition 10
Figure 9.  Region $G(A_2)\cap A_1$ and its image for a) $\alpha=0.29$ and b) $\alpha=0.34$
Figure 10.  Four first images of $G(A_2)\cap A_1$, $\alpha> 0.39$
Figure 11.  Further images of $G(G^3(B)\cap A_2)\cap A_1$ for a) $\alpha=0.391$ and b) $\alpha=0.394$
Figure 12.  Further images of $C_1=G(G^3(B)\cap A_2)\cap A_2$ (thick brown), for a) $\alpha=0.343$ and b) $\alpha=0.355$
Figure 13.  The image of $G^3(B)\cap A_2$ for a) $\alpha=0.415$ and b) $\alpha=0.432$
Figure 14.  Images of points which stayed for 6 steps in $A_2$
Figure 15.  When the sequence $D_1D_2^5D_1D_2^6$ becomes inadmissible
Figure 16.  Sequence $D_1D_2^6$ becomes inadmissible
Figure 17.  Images of $O_6$: a) 6 images for $\alpha=0.446$, b) 9 images for $\alpha=0.451$
Figure 18.  Support of acim for $\alpha=0.3$ and $\alpha=0.4$
Figure 19.  Support of acim for $\alpha=0.43$ and $\alpha=0.46$
Figure 20.  Support of conjectured acim for $\alpha=0.49$ and $\alpha=0.495$
Figure 21.  a: Support of conjectured acim for $\alpha=0.493$. b: Close-up of one of the clusters in part a
Figure 22.  Regions for $\alpha=3/4$
Figure 23.  Images $G(B_2)$ and $G(G(B_2))$, $\alpha=3/4$
Figure 24.  Images of a) the upper part and b) the lower part of $G(G(B_2))$
Figure 25.  Trapping region $T$ for $1/2 < \alpha\le \sim 0.593$. Case $\alpha=0.533$ is shown
Figure 26.  a)The graph of $z-t$ and b) of $y(z_i)-y_w$ for the proof of Proposition 23
Figure 27.  a) $T_3$ and its images, b) enlargement of $T_3$ and $G^3(T_3)$
Figure 28.  $\alpha =0.63$ (case ii)) a) Trapping region $T$ (red) and its image $G(T)$ (dashed black). b) Region $W$ and its images, $G^4(W)\subset T$
Figure 29.  $\alpha =0.594$ (case i)) a) Region $W$ and its images in green except for $G^3(W)$ in magenta, $G^5(W)\subset T$. b) Enlargement of the intersection of $W$ and $G^3(W)$ which causes $G^4(W)\not\subset T$
Figure 30.  $\alpha =0.69$ (case ⅲ)) a) Trapping region $T$ (red) and its image $G(T)$ (dashed black). b) Region $W$ and its images, $G^4(W)\subset T$
Figure 31.  $\alpha=0.734$ a) the trapping region $T$ (red) and its image $G(T)$ (dashed black). b) shows $W$ and its images with $G^4(W)\subset T$
Figure 32.  $\alpha=0.734$ a)the old trapping region of Proposition 24 and the points $G(p_4)$, $G^2(p_4)$, $G^3(p_4)$. b) enlarged $T$, $G^3(W)$ and $G^4(W)$
Figure 33.  $\alpha=0743$ a) Trapping region $T$ (red) and its image $G(T)$ (dashed black). The dashed red line is an eigenline going through $X_0$. b) Region $W$ and its images (green), $G^4(W)\subset T$
Figure 34.  $\alpha=0743$ a) Lower part of $G^3(W)$ and b) upper part of $G^4(W)$
[1]

Jiu Ding, Aihui Zhou. Absolutely continuous invariant measures for piecewise $C^2$ and expanding mappings in higher dimensions. Discrete & Continuous Dynamical Systems - A, 2000, 6 (2) : 451-458. doi: 10.3934/dcds.2000.6.451

[2]

Amadeu Delshams, Marina Gonchenko, Sergey V. Gonchenko, J. Tomás Lázaro. Mixed dynamics of 2-dimensional reversible maps with a symmetric couple of quadratic homoclinic tangencies. Discrete & Continuous Dynamical Systems - A, 2018, 38 (9) : 4483-4507. doi: 10.3934/dcds.2018196

[3]

Lucia D. Simonelli. Absolutely continuous spectrum for parabolic flows/maps. Discrete & Continuous Dynamical Systems - A, 2018, 38 (1) : 263-292. doi: 10.3934/dcds.2018013

[4]

Jawad Al-Khal, Henk Bruin, Michael Jakobson. New examples of S-unimodal maps with a sigma-finite absolutely continuous invariant measure. Discrete & Continuous Dynamical Systems - A, 2008, 22 (1&2) : 35-61. doi: 10.3934/dcds.2008.22.35

[5]

Viviane Baladi, Daniel Smania. Smooth deformations of piecewise expanding unimodal maps. Discrete & Continuous Dynamical Systems - A, 2009, 23 (3) : 685-703. doi: 10.3934/dcds.2009.23.685

[6]

Damien Thomine. A spectral gap for transfer operators of piecewise expanding maps. Discrete & Continuous Dynamical Systems - A, 2011, 30 (3) : 917-944. doi: 10.3934/dcds.2011.30.917

[7]

Lorenzo Sella, Pieter Collins. Computation of symbolic dynamics for two-dimensional piecewise-affine maps. Discrete & Continuous Dynamical Systems - B, 2011, 15 (3) : 739-767. doi: 10.3934/dcdsb.2011.15.739

[8]

Xu Zhang. Sinai-Ruelle-Bowen measures for piecewise hyperbolic maps with two directions of instability in three-dimensional spaces. Discrete & Continuous Dynamical Systems - A, 2016, 36 (5) : 2873-2886. doi: 10.3934/dcds.2016.36.2873

[9]

Arno Berger, Roland Zweimüller. Invariant measures for general induced maps and towers. Discrete & Continuous Dynamical Systems - A, 2013, 33 (9) : 3885-3901. doi: 10.3934/dcds.2013.33.3885

[10]

Daniel Schnellmann. Typical points for one-parameter families of piecewise expanding maps of the interval. Discrete & Continuous Dynamical Systems - A, 2011, 31 (3) : 877-911. doi: 10.3934/dcds.2011.31.877

[11]

Nigel P. Byott, Mark Holland, Yiwei Zhang. On the mixing properties of piecewise expanding maps under composition with permutations. Discrete & Continuous Dynamical Systems - A, 2013, 33 (8) : 3365-3390. doi: 10.3934/dcds.2013.33.3365

[12]

Antonio Pumariño, José Ángel Rodríguez, Enrique Vigil. Renormalization of two-dimensional piecewise linear maps: Abundance of 2-D strange attractors. Discrete & Continuous Dynamical Systems - A, 2018, 38 (2) : 941-966. doi: 10.3934/dcds.2018040

[13]

Michal Málek, Peter Raith. Stability of the distribution function for piecewise monotonic maps on the interval. Discrete & Continuous Dynamical Systems - A, 2018, 38 (5) : 2527-2539. doi: 10.3934/dcds.2018105

[14]

Xavier Bressaud. Expanding interval maps with intermittent behaviour, physical measures and time scales. Discrete & Continuous Dynamical Systems - A, 2004, 11 (2&3) : 517-546. doi: 10.3934/dcds.2004.11.517

[15]

Begoña Alarcón, Sofia B. S. D. Castro, Isabel S. Labouriau. Global dynamics for symmetric planar maps. Discrete & Continuous Dynamical Systems - A, 2013, 33 (6) : 2241-2251. doi: 10.3934/dcds.2013.33.2241

[16]

M. R. S. Kulenović, Orlando Merino. A global attractivity result for maps with invariant boxes. Discrete & Continuous Dynamical Systems - B, 2006, 6 (1) : 97-110. doi: 10.3934/dcdsb.2006.6.97

[17]

Carlangelo Liverani. A footnote on expanding maps. Discrete & Continuous Dynamical Systems - A, 2013, 33 (8) : 3741-3751. doi: 10.3934/dcds.2013.33.3741

[18]

Lorenzo Arona, Josep J. Masdemont. Computation of heteroclinic orbits between normally hyperbolic invariant 3-spheres foliated by 2-dimensional invariant Tori in Hill's problem. Conference Publications, 2007, 2007 (Special) : 64-74. doi: 10.3934/proc.2007.2007.64

[19]

Fumihiko Nakamura. Asymptotic behavior of non-expanding piecewise linear maps in the presence of random noise. Discrete & Continuous Dynamical Systems - B, 2018, 23 (6) : 2457-2473. doi: 10.3934/dcdsb.2018055

[20]

Xueting Tian, Paulo Varandas. Topological entropy of level sets of empirical measures for non-uniformly expanding maps. Discrete & Continuous Dynamical Systems - A, 2017, 37 (10) : 5407-5431. doi: 10.3934/dcds.2017235

2017 Impact Factor: 1.179

Metrics

  • PDF downloads (5)
  • HTML views (1)
  • Cited by (0)

[Back to Top]